# SDR CALA0400586

- Difficulty date: July 24, 2004
- Submitted: July 26, 2004
- Operation: Air carrier
- Aircraft: N70352
- Make and model: Boeing 7373T0
- Aircraft serial: 23590
- Aircraft time: 49,554 hours, 26,111 cycles
- Engine: Ge CFM563B1
- Engine time: 47,673 hours, 25,124 cycles
- System (JASC): 8300 · Accessory Gearboxes
- Part: Drive Shaft
- Condition: Sheared
- Location: Gearbox
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

THE NR 2 ENGINE STOPPED RUNNING AT TOP OF CLIMB AT FL 270 AFTER DEPARTING DFW BOUND FOR IAH.  THE ENGINE FAILURE CHECKLIST WAS PERFORMED.  A RESTART WAS NOT ATTEMPTED BECAUSE NO OIL PRESSURE AND NO N2 WAS PRESENT.  THE FLIGHT CONTINUED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE HORIZONTAL DRIVESHAFT FOR NR 2 ENGINE TRANSFER GEARBOX SHEARED.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  ENGINEERING INVESTIGATION CONCLUDED THAT THE ENGINE FAILURE WAS THE RESULT OF THE RADIAL DRIVESHAFT BEARING SPALLING THAT SUBSEQUENTLY LEAD TO FAILURE OF THE RADIAL DRIVESHAFT. THE SDR IS CONSIDERED CLOSED WITH THE ADDITION OF THESE FINDINGS AND PART INFORMATION.
